MAUDE Adverse Event Report: DEPUY MITEK PATHMAKER TUNNEL NOTCHER *EA; TENDON/LIGAMENT TUNNELLER

DEPUY MITEK PATHMAKER TUNNEL NOTCHER *EA; TENDON/LIGAMENT TUNNELLER
Catalog Number 219952
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.Visual observation reveals that the device is worn and the laser marks are faded.No anomalies were observed with the device.Upon close inspection, it was found that there is a broken guide wire piece broken and stuck inside the notcher, confirming the reported complaint.This failure could have been caused by hammering the notcher at an angle, or by using the wrong size of guide wire.The broken piece was stuck inside and couldn't be removed, indicating a higher probability that a larger sized guide wire was used.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4) - incomplete.The lot number is currently unavailable.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that after an acl (anterior cruciate ligament) surgical procedure, it was observed that the guide wire was broken inside his milagro pathmaker tunnel notcher.The procedure had already been completed with no patient consequences.It was not reported if there were any delays in the procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
TENDON/LIGAMENT TUNNELLER
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7738565
Report Number1221934-2018-52660
Device Sequence Number1050235
Product Code LXH
UDI-Device Identifier10886705006984
UDI-Public10886705006984
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2014
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1